Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

May 17, 2016Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at May 17, 2016, 2:21 PM EDT for Indian River County, Florida. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2016, 2:21 PM EDT (18:21 UTC)
Expired
May 17, 2016, 3:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 2:48 PM EDTTORNADOVero Beach Highlands, FLNWS STORM SURVEY DETERMINED AN EF-1 TORNADO WITH 0.25 MILE LENGTH, 100 YARD WIDTH, WINDS 80-90 MPH. TWO HOMES WITH MAJOR DAMAGE, 16 HOMES WITH MINOR DAMAGE MAINLY TO ROOFS. SEVERAL TREES SNAPPED, 2 TREES UPROOTED. ESTIMATED LOSS 395,000 DOLLARS.
May 17, 2:51 PM EDTTORNADOLakewood Park, FLNWS STORM SURVEY DETERMINED EF-1 TORNADO WITH PATH LENGTH 0.5 MILE LONG, 75 YARDS WIDE, WINDS 80-90 MPH. APPROXIMATELY 15 HOMES DAMAGED, TREES SNAPPED, FENCES AND POOL ENCLOSURES DESTROYED, PORTIONS OF SEVERAL ROOFS PEELED BACK.
May 17, 2:53 PM EDTTSTM WND DMG5 Wnw Fort Pierce, FLDAMAGE TO WAREHOUSE ROOF NEAR INTERSECTION OF KINGS HWY AND ANGLE RD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. REPORT RELAYED FROM WPTV.
May 17, 2:54 PM EDTTSTM WND DMG3 S Gifford, FLDAMAGE TO AROUND 20 HOMES, 2 SEVERELY DAMAGE IN 1500 BLOCK OF 19TH PLACE SW, IN VERO HIGHLANDS. ALSO DAMAGE TO CARS, BOATS, FENCES, POOL ENCLOSURES, CARPORTS AND LARGE TREES DOWN. POSSIBLE TORNADO.
May 17, 2:55 PM EDTTORNADOLakewood Park, FLNWS SURVEY TEAM HAS CONFIRMED A TORNADO TOUCHED DOWN IN LAKEWOOD PARK WITH A WELL-DEFINED DAMAGE PATH. INFORMATION ABOUT WIND SPEEDS, PATH LENGTH AND WIDTH, INCLUDING MORE SPECIFIC INFORMATION ON DAMAGE WILL FOLLOW WHEN THE SURVEY HAS BEEN COMPLETED.
May 17, 2:58 PM EDTTSTM WND DMGLakewood Park, FL*** 1 INJ *** DAMAGE TO HOMES IN 6500 BLOCK OF LEE BLVD, 8100-8300 BLOCKS OF FORT PIERCE BLVD, 4-5 TRAILERS DAMAGED IN ROAD RUNNER TRAILER PARK WITH ONE INJURY, POWER LINES ON SEMI IN FRONT OF THE ROAD RUNNER TRAILER PARK. POSSIBLE TORNADO.
May 17, 3:01 PM EDTTSTM WND GST 40Vero Beach Airport, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS82 KMLB 171821
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT TUE MAY 17 2016
 
FLZ047-054-059-171900-
SOUTHERN BREVARD COUNTY-ST. LUCIE-INDIAN RIVER-
221 PM EDT TUE MAY 17 2016

...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS AND
GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHERN BREVARD COUNTY...ST.
LUCIE...INDIAN RIVER...

AT 218 PM EDT...A STRONG THUNDERSTORM WITH THE POTENTIAL OF
DEVELOPING FUNNEL CLOUDS AND GUSTY WINDS BETWEEN 40 AND 45 MPH WAS
OVER VERO BEACH HIGHLAND...OR OVER VERO BEACH SOUTH. ADDITIONAL
SHOWERS AND STORMS WERE CONTINUING OVER EXTREME SOUTHERN BREVARD
COUNTY AND NORTHERN INDIAN RIVER COUNTY. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2746 8064 2789 8074 2793 8044 2775 8035
      2746 8024
TIME...MOT...LOC 1818Z 235DEG 22KT 2758 8042 
$$

ULRICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 9:09 AM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 17, 9:09 AM EDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
909 AM EDT TUE MAY 17 2016

.DISCUSSION...

Current-Tonight...12Z KXMR sounding shows the atmosphere continues
to gradually moisten with a PWAT of 1.63 inches. Fairly cool aloft
with a 500mb temp of -10.7C. 915MHZ Cape wind profilers show
southeasterly flow from the surface through around 3.0kft with winds
gradually veering to southwesterly up thru around 10.0kft. Rather
warm/humid conditions already early this morning with temperatures
and dewpoints all in the 70s. KMLB WSR-88D shows weakening
showers/storms across southwest FL and some isolated activity over
the coastal waters. Local models HRRR/WRF adamant about widespread
precipitation increasing across much of ECFL by late morning/early
afternoon...with multiple waves of activity passing through into the
evening.

High pressure off of the mid Atlc coast will continue to slide
further into the western Atlc over the next 24hrs. This will allow
for southeast/south low-level flow which will increase PWAT's in
excess of 2 inches areawide. The ECSB will develop today and move
inland providing an additional focus for precipitation to develop.
Convection will be aided over the next 24hrs by periodic impulses
embedded in the southwest flow aloft. Enhanced diffluence aloft will
also be present. While severe weather is not forecast a few storms
could be strong with main threats of heavy rainfall, gusty winds up
to around 50 mph, frequent lightning, and small hail. Nuisance
flooding from training of cells with heavy rainfall will be possible
areawide. Storm motion will be towards the northeast at around 20
mph which will take many showers/storms over the intracoastal/near
shore Atlantic waters posing a marine concern.

Will monitor forecast high temps as clouds/precipitation could keep
them below the current forecasted values of M-U80s. Min temps
tonight will range from the U60s to L70s.

&&

.AVIATION...Increasing shower/storm chances from late this
morning through the afternoon/early evening as deeper moisture
continues to infiltrate from the south. Cloud cover will continue to
thicken with ceilings lowering through the day. Expect widespread
MVFR/IFR cigs/vsbys later in the day...especially associated with
moderate to heavy convection. Mainly SERLY winds early but
showers/storms likely to disrupt predicted surface wind flow at
times as multiple waves of showers/storms develop and pass across
ECFL. Southwesterly storm motion will pile up storms across the
eastern peninsula late today.

&&

.MARINE...Today-Tonight...With surface high pressure venturing
further into the western Atlc low-level winds will continue to veer
southeast...then southerly late in the day with speeds 10-15 kts
near shore and around 15 kts offshore. Wind direction will become
more SSW/SW tonight. Moisture will continue to deepen over the area
with increasing shower/storm chances through the period. Storm
motion will be southwesterly with offshore moving convection
especially in the afternoon and evening. A few storms could be
strong with locally higher winds/seas. Isolated waterspouts a
possibility. Seas 3 feet near shore and up to 3-4 ft over the open
Atlc. Dominant pds btwn 4-6sec.

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

Sedlock/Cristaldi
Hazardous weather outlook, May 17, 9:25 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EDT TUE MAY 17 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
925 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND MOVE NORTHEAST AT AROUND 20 MPH
THROUGH THE EVENING. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG
WIND GUSTS UP TO 50 MPH AS WELL AS FREQUENT CLOUD-TO-GROUND
LIGHTNING, AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60
TO 90 MINUTE PERIOD, WHICH COULD CAUSE RAPID ONSET URBAN FLOODING OF
POOR DRAINAGE AREAS. SMALL HAIL WILL ALSO BE POSSIBLE.

THE GREATEST THREAT FOR STRONG STORMS WILL NE NEAR THE FLORIDA EAST
FLORIDA COAST FROM LATE AFTERNOON THROUGH EARLY EVENING. IF YOU SEE
THREATENING SKIES, OR HEAR THUNDER, HEAD INDOORS TO SAFETY.

.MARINE THUNDERSTORM GUST IMPACT...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS CENTRAL FLORIDA TODAY AND MOVE EAST-NORTHEAST THROUGH THE
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY
OF PRODUCING WIND GUSTS OVER 34 KNOTS AS WELL AS FREQUENT
LIGHTNING, ESPECIALLY AS THE STORMS MOVE OFF SHORE.

.WATERSPOUT IMPACT...
IN ADDITION TO STRONG MARINE THUNDERSTORMS, AN INCREASINGLY MOISTURE
LADEN AIR MASS COULD LEAD TO THE FORMATION OF ISOLATED WATERSPOUTS
OVER THE ATLANTIC WATERS TODAY, ESPECIALLY ALONG CLOUD BOUNDARIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DEEP MOISTURE WILL REMAIN OVER THE FLORIDA PENINSULA THROUGH THE
WEEKEND AS A FRONTAL TROUGH PUSHES INTO THE DEEP SOUTH, THEN STALLS
AND GRADUALLY DISSIPATES. THIS WILL ALLOW SCATTERED TO NUMEROUS
SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS CENTRAL FLORIDA,
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/CRISTALDI

In the hours before

Special weather statement, May 17, 12:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT TUE MAY 17 2016

FLZ045-053-171745-
OSCEOLA FL-ORANGE FL-
1250 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 145 PM EDT...

AT 1247 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS AROUND THE POINCIANA AREA MOVING NORTH AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

CAMPBELL...INTERCESSION CITY...KISSIMMEE...OCOEE...WINTER GARDEN AND
WINDERMERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.

IF ON OR NEAR THE TOHO LAKE CHAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2855 8157 2844 8120 2809 8142 2809 8145
      2807 8145 2806 8144 2804 8145 2804 8146
      2806 8146 2806 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8163
TIME...MOT...LOC 1647Z 192DEG 17KT 2818 8158 2811 8141

CRISTALDI
Special weather statement, May 17, 1:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT TUE MAY 17 2016

FLZ047-054-171815-
SOUTHERN BREVARD COUNTY FL-INDIAN RIVER FL-
121 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND
SOUTHERN BREVARD COUNTIES UNTIL 215 PM EDT...

AT 119 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
WEST MELBOURNE...OR NEAR MELBOURNE...MOVING NORTHEAST AT 10 TO 15
MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SEBASTIAN AND COCOA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

&&

LAT...LON 2772 8038 2771 8087 2833 8086 2834 8058
      2829 8056 2813 8054 2796 8046
TIME...MOT...LOC 1719Z 209DEG 9KT 2806 8065

DWS
Special weather statement, May 17, 1:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
148 PM EDT TUE MAY 17 2016

FLZ054-171830-
INDIAN RIVER FL-
148 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
230 PM EDT...

AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER VERO BEACH...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS
CLUSTER OF STORMS.

LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...FELLSMERE...INDIAN RIVER SHORES AND SEBASTIAN
HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

&&

LAT...LON 2759 8029 2755 8035 2756 8036 2756 8061
      2782 8065 2782 8051 2783 8051 2783 8039
TIME...MOT...LOC 1746Z 225DEG 17KT 2766 8037

DWS
Local storm report, May 17, 1:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     VERO BEACH AIRPORT      27.66N 80.41W
05/17/2016  M39.00 MPH       INDIAN RIVER       FL   ASOS

&&

PG
Special weather statement, May 17, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT TUE MAY 17 2016

FLZ047-054-059-171900-
SOUTHERN BREVARD COUNTY-ST. LUCIE-INDIAN RIVER-
221 PM EDT TUE MAY 17 2016

...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS AND
GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHERN BREVARD COUNTY...ST.
LUCIE...INDIAN RIVER...

AT 218 PM EDT...A STRONG THUNDERSTORM WITH THE POTENTIAL OF
DEVELOPING FUNNEL CLOUDS AND GUSTY WINDS BETWEEN 40 AND 45 MPH WAS
OVER VERO BEACH HIGHLAND...OR OVER VERO BEACH SOUTH. ADDITIONAL
SHOWERS AND STORMS WERE CONTINUING OVER EXTREME SOUTHERN BREVARD
COUNTY AND NORTHERN INDIAN RIVER COUNTY. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2746 8064 2789 8074 2793 8044 2775 8035
      2746 8024
TIME...MOT...LOC 1818Z 235DEG 22KT 2758 8042

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:50 PM EDTSpecial Weather StatementMLBOrange55 min
May 17, 1:21 PM EDTSpecial Weather StatementMLBBrevard54 min
May 17, 1:28 PM EDTSpecial Marine WarningMLB62 min
May 17, 1:48 PM EDTSpecial Weather StatementMLBIndian River42 min
May 17, 2:00 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Saint Lucie2 hr
May 17, 2:19 PM EDTSpecial Marine WarningMLB56 min
May 17, 2:41 PM EDTTornado WarningMLBIndian River34 min
May 17, 2:43 PM EDTAreal Flood WarningMLBIndian River92 min
May 17, 2:59 PM EDTTornado WarningMLBIndian River, Saint Lucie31 min
May 17, 3:02 PM EDTTornado WarningMLBSaint Lucie28 min
May 17, 3:10 PM EDTSpecial Weather StatementMLBOkeechobee50 min
May 17, 3:11 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie64 min
May 17, 3:18 PM EDTSpecial Marine WarningMLB87 min
May 17, 3:27 PM EDTSpecial Marine WarningMLB93 min
May 17, 3:38 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie25 min
May 17, 3:47 PM EDTAreal Flood WarningMLBSaint Lucie118 min
May 17, 3:51 PM EDTSpecial Weather StatementMLBOsceola54 min
May 17, 4:01 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie59 min
May 17, 4:13 PM EDTAreal Flood WarningMLBIndian River3 hr
May 17, 4:18 PM EDTSpecial Weather StatementMLBVolusia57 min
May 17, 4:39 PM EDTSpecial Weather StatementMLBLake51 min
May 17, 4:41 PM EDTSpecial Marine WarningMLB94 min
May 17, 4:51 PM EDTSpecial Weather StatementMLBOsceola39 min
May 17, 5:06 PM EDTSpecial Weather StatementMLBOrange39 min
May 17, 5:15 PM EDTSpecial Weather StatementMLBFlagler45 min
May 17, 5:30 PM EDTSpecial Marine WarningMLB90 min
May 17, 5:40 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole, Volusia95 min
May 17, 5:44 PM EDTAreal Flood WarningMLBSaint Lucie2 hr
May 17, 5:47 PM EDTSpecial Weather StatementMLBVolusia43 min
May 17, 6:02 PM EDTSpecial Weather StatementMLBSaint Lucie58 min
May 17, 6:25 PM EDTSpecial Weather StatementMLBVolusia50 min
May 17, 6:27 PM EDTSpecial Marine WarningMLB63 min
May 17, 6:45 PM EDTSpecial Weather StatementMLBLake60 min
May 17, 7:06 PM EDTSpecial Marine WarningMLB84 min
May 17, 7:16 PM EDTAreal Flood AdvisoryMLBIndian River4 hr
May 17, 7:27 PM EDTSpecial Weather StatementMLBOrange63 min
May 17, 7:36 PM EDTSpecial Weather StatementMLBVolusia54 min
May 17, 7:45 PM EDTAreal Flood AdvisoryMLBSaint Lucie4 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.